Korean J. Math. Vol. 22 No. 3 (2014) pp.443-454
DOI: https://doi.org/10.11568/kjm.2014.22.3.443

Linearlization of generalized Fibonacci sequences

Main Article Content

Young Ho Jang
Sang Pyo Jun


In this paper, we give linearization of generalized Fibonacci sequences $\{g_n\}$ and $\{q_n\}$, repectively, defined by Eq.(5) and Eq.(6) below and use this result to give the matrix form of the $n$th power of a companion matrix of $\{g_n\}$ and $\{q_n\}$, repectively. Then we re-prove the Cassini's identity for $\{g_n\}$ and $\{q_n\}$, respectively.

Article Details

Supporting Agencies

Funding for this paper was provided by Namseoul University.


[1] P. Catarino, On some identities for k-Fibonacci sequence, Int. J. Contemp. Math. Sciences, 9 (2014), 37–42. Google Scholar

[2] M. Edson and O. Yayenie, A new generalization of Fibonacci sequence and ex- tended Binet’s formula, Integer 9 (2009), 639–654. Google Scholar

[3] S. Falcon and A. Plaza, On the Fibonacci k-numbers, Chaos, Solitons and Frac- tals 32 (2007), 1615–1624. Google Scholar

[4] V. K. Gupta, Y. K. Panwar and O. Sikhwal, Generalized Fibonacci Sequences, Theoretical Mathematics and Applications 2 (2) (2012), 115–124. Google Scholar

[5] R. J. Hendel, Approaches to the formula for nth Fibonacci number, College Math. J. 25 (1994), 139–142. Google Scholar

[6] S. Ikikardes and Z. Sarigedik, Some properties of the generalized Fibonacci and Lucas sequences related to the extended Hecke groups, Journal of Inequalities and Applications 2013, 2013:398. Google Scholar

[7] D. Kalman and R. Mena, The Fibonacci numbers - Exposed, The Mathematical Magazine 2 (2002) Google Scholar

[8] E. Kilic, Sums of the squares of terms of sequence {un}, Proc. Indian Acad. Sci.(Math. Sci.) Vol. 118, No. 1, February 2008, 27–41. Google Scholar

[9] I. Niven and H. S. Zuckerman, An introduction to the Theory of Numbers, 2nd ed., Wiley, New York, 1966. Google Scholar

[10] J. R. Silvester, Fibonacci properties by matrix methods, Mathematical Gazette 63 (1979), 188–191. Google Scholar

[11] B. Singh, O. Sikhwal and S. Bhatnagar, Fibonacci-Like sequence and its proper- ties, Int. J. Contemp. Math. Sciences 5 (18) (2010), 895–868. Google Scholar

[12] D. Vella and A. Vella, Cycles in the Generalized Fibonacci Sequence modulo a Prime, The Mathematical Magazine 75 (4) (2002), 294–299. Google Scholar